Alert archive / Georgia / River Flood Warnings in 2010
River Flood Warning 13, NWS Charleston, SC
NWS Charleston, SC issued this river flood warning at May 7, 2010, 4:19 PM EDT for Tattnall County, Toombs County, Georgia. It took effect at May 7, 2010, 8:00 PM EDT. It was in force for 59 hr.
The area
The counties it named.
The facts
- Issued
- May 7, 2010, 4:19 PM EDT (20:19 UTC)
- In effect from
- May 7, 2010, 8:00 PM EDT
- Expired
- May 10, 2010, 7:14 AM EDT
- In force
- 59 hr
- Issued by
- NWS Charleston, SC
- Flood severity
- Minor
Counties Tattnall County, GA, Toombs County, GA
The radar
The Charleston,SC radar (KCLX), 125 km from the middle of the area, began a volume at 20:22 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The river
Written for the forecast point Ohoopee River near Reidsville (REDG1).
- Action stage
- 10 ft
- Minor stage
- 11 ft
- Moderate stage
- 16 ft
- Major stage
- 20 ft
This gauge today: stage, forecast and historic crests
Stage from the USGS instantaneous record for site 02225500, one reading an hour, from a day before the product to a day after it ended. Flood stages are today's.
The text
As transmitted, in the capitals the NWS used until 2016.
639 WGUS42 KCHS 072019 FLWCHS BULLETIN - IMMEDIATE BROADCAST REQUESTED FLOOD WARNING NATIONAL WEATHER SERVICE CHARLESTON SC 419 PM EDT FRI MAY 7 2010 GAC267-279-082019- /O.NEW.KCHS.FL.W.0013.100508T0000Z-100510T0000Z/ /REDG1.1.ER.100508T0000Z.100508T1200Z.100509T1200Z.NO/ 419 PM EDT FRI MAY 7 2010 THE NATIONAL WEATHER SERVICE IN CHARLESTON HAS ISSUED A * FLOOD WARNING FOR THE OHOOPEE RIVER NEAR REIDSVILLE. * FROM THIS EVENING TO SUNDAY EVENING...OR UNTIL THE WARNING IS CANCELLED. * AT 4 PM FRIDAY THE STAGE WAS 10.7 FEET. * FLOOD STAGE IS 11.0 FEET. * MINOR FLOODING IS FORECAST. * FORECAST...RISE ABOVE FLOOD STAGE BY THIS EVENING AND CONTINUE TO RISE TO NEAR 11.6 FEET BY SATURDAY MORNING. THE RIVER WILL FALL BELOW FLOOD STAGE BY SUNDAY MORNING. * AT 11.0 FEET...WATER ENTERS THE BACK YARDS OF SOME HOMES IN THE JOY BLUFF COMMUNITY. $$
6 follow-up statements
782 WGUS82 KCHS 080014 FLSCHS FLOOD STATEMENT NATIONAL WEATHER SERVICE CHARLESTON SC 814 PM EDT FRI MAY 7 2010 GAC267-279-090014- /O.CON.KCHS.FL.W.0013.000000T0000Z-100510T0000Z/ /REDG1.1.ER.100507T2245Z.100508T1200Z.100509T1200Z.NO/ 814 PM EDT FRI MAY 7 2010 THE FLOOD WARNING CONTINUES FOR THE OHOOPEE RIVER NEAR REIDSVILLE. * AT 7 PM FRIDAY THE STAGE WAS 11.0 FEET. * FLOOD STAGE IS 11.0 FEET. * MINOR FLOODING IS OCCURRING. * FORECAST...THE RIVER WILL RISE TO NEAR 11.6 FEET BY TOMORROW MORNING. THE RIVER WILL FALL BELOW FLOOD STAGE SUNDAY MORNING. * AT 11.0 FEET...WATER ENTERS THE BACK YARDS OF SOME HOMES IN THE JOY BLUFF COMMUNITY. $$
028 WGUS82 KCHS 081259 FLSCHS FLOOD STATEMENT NATIONAL WEATHER SERVICE CHARLESTON SC 859 AM EDT SAT MAY 8 2010 GAC267-279-091259- /O.EXT.KCHS.FL.W.0013.000000T0000Z-100510T1600Z/ /REDG1.1.ER.100507T2245Z.100508T1800Z.100510T0400Z.NO/ 859 AM EDT SAT MAY 8 2010 THE FLOOD WARNING CONTINUES FOR THE OHOOPEE RIVER NEAR REIDSVILLE. * AT 8 AM SATURDAY THE STAGE WAS 12.2 FEET. * FLOOD STAGE IS 11.0 FEET. * MINOR FLOODING IS OCCURRING. * FORECAST...THE RIVER WILL RISE TO NEAR 12.3 FEET BY THIS AFTERNOON. THE RIVER WILL FALL BELOW FLOOD STAGE EARLY MONDAY MORNING. * AT 11.0 FEET...WATER ENTERS THE BACK YARDS OF SOME HOMES IN THE JOY BLUFF COMMUNITY. $$
421 WGUS82 KCHS 090109 FLSCHS FLOOD STATEMENT NATIONAL WEATHER SERVICE CHARLESTON SC 909 PM EDT SAT MAY 8 2010 GAC267-279-100109- /O.EXT.KCHS.FL.W.0013.000000T0000Z-100510T2000Z/ /REDG1.1.ER.100507T2245Z.100508T2345Z.100510T0800Z.NO/ 909 PM EDT SAT MAY 8 2010 THE FLOOD WARNING CONTINUES FOR THE OHOOPEE RIVER NEAR REIDSVILLE. * AT 8 PM SATURDAY THE STAGE WAS 12.4 FEET. * FLOOD STAGE IS 11.0 FEET. * MINOR FLOODING IS OCCURRING. * FORECAST...THE RIVER IS EXPECTED TO DROP BELOW FLOOD STAGE MONDAY MORNING. * AT 11.0 FEET...WATER ENTERS THE BACK YARDS OF SOME HOMES IN THE JOY BLUFF COMMUNITY. $$
426 WGUS82 KCHS 091505 FLSCHS FLOOD STATEMENT NATIONAL WEATHER SERVICE CHARLESTON SC 1105 AM EDT SUN MAY 9 2010 GAC267-279-101505- /O.EXT.KCHS.FL.W.0013.000000T0000Z-100510T2230Z/ /REDG1.1.ER.100507T2245Z.100508T2345Z.100510T1030Z.NO/ 1105 AM EDT SUN MAY 9 2010 THE FLOOD WARNING CONTINUES FOR THE OHOOPEE RIVER NEAR REIDSVILLE. * AT 10 AM SUNDAY THE STAGE WAS 12.1 FEET. * FLOOD STAGE IS 11.0 FEET. * MINOR FLOODING IS OCCURRING. * FORECAST...THE RIVER IS EXPECTED TO DROP BELOW FLOOD STAGE MONDAY MORNING. * AT 11.0 FEET...WATER ENTERS THE BACK YARDS OF SOME HOMES IN THE JOY BLUFF COMMUNITY. $$
598 WGUS82 KCHS 100122 FLSCHS FLOOD STATEMENT NATIONAL WEATHER SERVICE CHARLESTON SC 921 PM EDT SUN MAY 9 2010 GAC267-279-102100- /O.EXT.KCHS.FL.W.0013.000000T0000Z-100510T2100Z/ /REDG1.1.ER.100507T2245Z.100508T2345Z.100510T0900Z.NO/ 921 PM EDT SUN MAY 9 2010 THE FLOOD WARNING CONTINUES FOR THE OHOOPEE RIVER NEAR REIDSVILLE. * AT 9 PM SUNDAY THE STAGE WAS 11.5 FEET. * FLOOD STAGE IS 11.0 FEET. * MINOR FLOODING IS OCCURRING. * FORECAST...THE RIVER IS EXPECTED TO DROP BELOW FLOOD STAGE BY 8 AM MONDAY MORNING. * AT 11.0 FEET...WATER ENTERS THE BACK YARDS OF SOME HOMES IN THE JOY BLUFF COMMUNITY. $$
456 WGUS82 KCHS 101114 FLSCHS FLOOD STATEMENT NATIONAL WEATHER SERVICE CHARLESTON SC 714 AM EDT MON MAY 10 2010 GAC267-279-101144- /O.CAN.KCHS.FL.W.0013.000000T0000Z-100510T2100Z/ /REDG1.1.ER.100507T2245Z.100508T2345Z.100510T0807Z.NO/ 714 AM EDT MON MAY 10 2010 THE FLOOD WARNING IS CANCELLED FOR THE OHOOPEE RIVER NEAR REIDSVILLE. * AT 6 AM MONDAY THE STAGE WAS 10.9 FEET. * FLOOD STAGE IS 11.0 FEET. * FELL BELOW FLOOD STAGE AT 4 AM MONDAY. * FORECAST...THE RIVER WILL CONTINUE TO FALL TO 9.2 FEET BY TUESDAY MORNING. * AT 11.0 FEET...WATER ENTERS THE BACK YARDS OF SOME HOMES IN THE JOY BLUFF COMMUNITY. $$
What forecasters said that day
The local office's own words before this river flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Charleston, SC wrote its last area forecast discussion before this river flood warning went out at May 7, 3:30 PM EDT, 49 minutes earlier.
Area forecast discussion, May 7, 3:30 PM EDT, 49 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE CHARLESTON SC 330 PM EDT FRI MAY 7 2010 .SYNOPSIS... WEAK HIGH PRESSURE WILL PERSIST THROUGH TONIGHT. A COLD FRONT WILL MOVE THROUGH LATE SATURDAY...THEN COOL HIGH PRESSURE WILL BUILD EAST SUNDAY AND MONDAY. EXPECT RAIN FREE CONDITIONS AND A WARMING TREND THROUGH NEXT WEEK. && .NEAR TERM /UNTIL 6 AM SATURDAY MORNING/... DIURNAL CUMULUS WILL DISSIPATE QUICKLY EARLY THIS EVENING...AND UPSTREAM MID/HIGH LEVEL CLOUDS SHOULD NOT IMPACT THE REGION BEFORE 6 AM SATURDAY. STRENGTHENING SOUTHERLY LOW LEVEL WINDS WILL PREVENT FOG DEVELOPMENT AND WILL HOLD LOW TEMPERATURES IN THE MID/UPPER 60S INLAND TO THE LOWER 70S AT THE COAST OVERNIGHT. && .SHORT TERM /6 AM SATURDAY MORNING THROUGH MONDAY/... THE MAIN WEATHER FEATURE DURING THE NEXT SEVERAL DAYS WILL BE A COLD FRONT CROSSING THE EAST COAST STATES ON SATURDAY. ZONAL FLOW ALOFT WILL SUPPORT A RATHER PROGRESSIVE SYSTEM...WHILE ALSO SUGGESTING THAT THE BEST UPPER LEVEL FORCING WILL REMAIN FURTHER TO THE NORTH WITHIN THE UPPER LOW OVER THE GREAT LAKES AND NEW ENGLAND STATES. THE COLD FRONT WILL BE MOVING THROUGH THE FORECAST AREA DURING THE MOST CLIMATOLOGICALLY FAVORABLE HOURS...WHEN AFTERNOON TEMPERATURES HAVE INCREASED TO AROUND 90 DEGREES AWAY FROM THE COAST. MODELS ARE ALL IN GOOD AGREEMENT THAT INSTABILITY WILL BE MAXIMIZED...WITH LIFTED INDICES AS LOW AS -7 AND LAPSE RATES BETWEEN 6.5 AND 7.5 C/KM. SEABREEZE DEVELOPMENT COULD CREATE ENOUGH MOISTURE CONVERGENCE TO ALLOW FOR ISOLATED THUNDERSTORM DEVELOPMENT LATE IN THE AFTERNOON...GIVEN SUCH IDEAL INSTABILITY. HOWEVER...LIMITED DEEP LAYER MOISTURE...IN ADDITION TO THE LACK OF UPPER FORCING...COULD WORK AGAINST MORE WIDESPREAD THUNDERSTORM DEVELOPMENT. BOTH MET AND MAV GUIDANCE NUMBERS ONLY INDICATE DEWPOINTS IN THE LOWER 60S DURING THE AFTERNOON HOURS...PARTIALLY A RESULT OF RIGOROUS DAYTIME MIXING. AS A RESULT OF THESE FACTORS...SEVERE WEATHER POTENTIAL IS RATHER UNCERTAIN AT THIS POINT....ESPECIALLY CONSIDERING THAT MODELS HAVE CONSISTENTLY PRODUCED VERY LITTLE SHOWER ACTIVITY IN GENERAL DURING THE FRONTAL PASSAGE. STORM PREDICTION CENTER HAS KEPT THE FORECAST AREA WITHIN A SLIGHT RISK ZONE...AS AN ISOLATED THUNDERSTORM COULD BECOME SEVERE WITHIN SUCH STRONG INSTABILITY. YET CONFIDENCE IS TOO LOW TO INCLUDE IN THE HAZARDOUS WEATHER OUTLOOK AT THIS TIME. WILL MAINTAIN JUST A SLIGHT CHANCE FOR SHOWERS/THUNDERSTORMS ON SATURDAY AFTERNOON...LIKELY INITIATED WHEN THE SYNOPTIC FRONT MAKES CONTACT WITH THE INLAND-PROGRESSING SEABREEZE. ALTHOUGH THE FRONT WILL BE ASSOCIATED WITH LIMITED PRECIPITATION...THE AIR MASS CHANGE IT BRINGS WILL BE QUITE SIGNIFICANT. THE STRONGEST COLD ADVECTION SEEN IN SOME TIME WILL INITIATE OVER THE AREA SATURDAY NIGHT. HIGH TEMPERATURES ON SUNDAY COULD BE 10 TO 15 DEGREES COOLER THAN THE DAY BEFORE...SUPPRESSED IN THE MID TO UPPER 70S. COOL HIGH PRESSURE BUILDING BEHIND THE DEPARTING FRONT WILL MAINTAIN A PREVAILING NORTH TO NORTHEAST SURFACE FLOW...ONLY INTERRUPTED BY A WEAK SEABREEZE SUNDAY AFTERNOON. CANNOT RULE OUT LOW TEMPERATURES IN THE UPPER 40S SUNDAY NIGHT ACROSS FAR INLAND LOCATIONS. THE CENTER OF THE SURFACE HIGH WILL THEN CONTINUE TO SLIP OFF THE EAST COAST ON MONDAY. SOLID ONSHORE FLOW...COMBINED WITH SCATTERED TO BROKEN CLOUD COVER FROM A WEAK SHORTWAVE ALOFT...WILL MAINTAIN UNSEASONABLY COOL HIGH TEMPERATURES IN THE UPPER 70S TO AROUND 80S DEGREES MONDAY AFTERNOON. OTHERWISE...EXPECT RAIN FREE WEATHER TO PREVAIL INTO EARLY NEXT WEEK. LAKE WINDS...VERY WARM TEMPERATURES AHEAD OF AN APPROACHING COLD FRONT WILL SUPPORT DECENT MIXING ALONG THE LAND/WATER INTERFACE OF LAKE MOULTRIE ON SATURDAY. THIS COULD ALLOW BREEZY CONDITIONS TO DEVELOP ALONG THE LAKE SHORE...HOWEVER CONFIDENCE THAT WIND ADVISORY CRITERIA WILL BE REACHED BEFORE FRONTAL PASSAGE IS LOW AT THIS TIME. STRONG COLD AIR ADVECTION IN THE WAKE OF THE FRONT SATURDAY NIGHT INTO SUNDAY MORNING WILL ALLOW NORTHERLY WINDS TO SURGE AS HIGH AS 15 TO 20 KT...WITH THE POSSIBILITY OF FREQUENT GUSTS TO 25 KT. WILL CONTINUE MENTION OF A POTENTIAL LAKE WIND ADVISORY IN THE HAZARDOUS WEATHER OUTLOOK...BUT PREFER NOT TO ISSUE THE ADVISORY UNTIL CLOSER TO THE EVENT. && .LONG TERM /MONDAY NIGHT THROUGH FRIDAY/... HIGH PRESSURE OVER THE NORTHEAST STATES WILL CONTINUE TO SLIDE SOUTH OVER THE EAST COAST THROUGH WEDNESDAY...THEN SETTLE OVER THE ATLC. AT THE SAME TIME...UPPER LEVEL RIDGING DEVELOPS OVER THE GULF OF MEXICO AND SLOWLY SPREADS NORTH. THIS PATTERN WILL PREVENT ANY FRONTAL SYSTEMS FROM AFFECTING THE AREA AND MAINTAIN A DRY FORECAST THROUGH THE MIDDLE OF NEXT WEEK. TEMPERATURES WILL GRADUALLY MODERATE THROUGH THE PERIOD...AS THE UPPER LEVEL RIDGE BUILDS NORTH AND RAISES 500MB HEIGHTS. EXPECT MAX TEMPERATURES TO RISE WELL INTO THE 80S. && .AVIATION /20Z FRIDAY THROUGH WEDNESDAY/... VFR CONDITIONS ARE EXPECTED TO PREVAIL THROUGH THE 18Z TAF PERIOD FOR KCHS AND KSAV. THE SEABREEZE WILL CONTINUE TO PROPAGATE INLAND BRINGING 10 TO 15 KNOT WINDS THIS AFTERNOON. WINDS WILL DECREASE SHORTLY AFTER SUNSET...BUT DON/T EXPECT WINDS TO COMPLETELY DECOUPLE OVERNIGHT. THUS FOG POTENTIAL REMAINS LOW AS SURFACE WINDS SHOULD HINDER FOG DEVELOPMENT. LLWS CONCERNS REMAIN MARGINAL OVERNIGHT AS MODEL SOUNDINGS SHOW 25 KNOT WINDS AROUND 2K FT THROUGH SATURDAY MORNING. SURFACE WINDS WILL SHIFT MORE SOUTHWESTERLY FRIDAY AS A COLD FRONT APPROACHES THE AREA FROM THE WEST. PRECIP CHANCES REMAIN LOW THROUGH THE TAF PERIOD...WITH SLIGHTLY BETTER CHANCES AFTER 18Z SATURDAY. EXTENDED AVIATION OUTLOOK...THE PROBABILITY OF SHRA OR TSRA AND ASSOCIATED SUB-VFR CONDITIONS WITH THE COLD FRONT SATURDAY AFTERNOON REMAINS NO MORE THAN 20 PERCENT AT THIS TIME. THEREFORE...MAINLY VFR WEATHER WILL PREVAIL THROUGH WEDNESDAY. && .MARINE... WINDS/SEAS WILL REMAIN WELL BELOW SCA LEVELS THROUGH TONIGHT. THE SEA BREEZE WILL TRANSITION TO GRADUALLY STRENGTHENING S/SW WINDS TONIGHT...PERHAPS AROUND 15 KT BEFORE DAYBREAK SATURDAY. AS A RESULT...SEAS NO HIGHER THAN 1-2 FT EARLY WILL BUILD SOMEWHAT TO 2-3 FT OVERNIGHT. A STRONG COLD FRONT WILL PASS THROUGH THE MARINE AREA BY SATURDAY EVENING. A TIGHTENING PRESSURE GRADIENT AHEAD OF THE SYSTEM WILL ALLOW SOUTHWEST WINDS TO INCREASE TO 15 TO 20 KT SATURDAY AFTERNOON. THE PRE-FRONTAL WARM ADVECTION REGIME WILL NOT BE FAVORABLE FOR SMALL CRAFT ADVISORY CONDITIONS DURING THE DAYTIME HOURS. WILL STILL NEED TO MONITOR WINDS OVER THE CHARLESTON HARBOR...AS WARM TEMPERATURES INLAND WILL ENHANCE MIXING ALONG THE LAND/WATER INTERFACE...ESPECIALLY AS THE RESULTANT SEA BREEZE DEVELOPS. UNSEASONABLY STRONG COLD ADVECTION BEHIND THE COLD FRONT SATURDAY NIGHT INTO SUNDAY...IN ADDITION TO A CONTINUED TIGHT PRESSURE GRADIENT...COULD ALLOW NORTHERLY WINDS TO SURGE INTO SMALL CRAFT ADVISORY THRESHOLDS FOR MANY OF THE MARINE ZONES. SUBSEQUENT SHIFTS WILL LIKELY NEED TO CONSIDER ISSUANCE OF AN ADVISORY. SMALL CRAFT ADVISORY CONDITIONS SHOULD BE SHORT-LIVED...WITH COOL HIGH PRESSURE SETTLING INTO THE AREA BY SUNDAY AFTERNOON...RELAXING THE GRADIENT AND EVENTUALLY DIMINISHING COLD AIR ADVECTION. REINFORCING HIGH PRESSURE WILL BUILD FROM THE NORTH AND NORTHWEST MONDAY INTO TUESDAY...MAINTAINING MODEST EASTERLY WINDS AND SEAS UP TO 3 OR 4 FT WITH THE ONSHORE FETCH. && .CHS WATCHES/WARNINGS/ADVISORIES... GA...NONE. SC...NONE. MARINE...NONE. &&
Hazardous weather outlook, May 7, 3:54 AM EDT, 12 hours 25 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE CHARLESTON SC 354 AM EDT FRI MAY 7 2010 AMZ330-350-352-354-374-GAZ087-088-099>101-114>119-137>141-SCZ040- 042>044-047>051-080800- CHARLESTON HARBOR- WATERS FROM SOUTH SANTEE RIVER TO EDISTO BEACH SC OUT 20 NM- WATERS FROM EDISTO BEACH SC TO SAVANNAH GA OUT 20 NM- WATERS FROM SAVANNAH GA TO ALTAMAHA SOUND GA OUT 20 NM...INCLUDING GRAYS REEF NATIONAL MARINE SANCTUARY- WATERS FROM SAVANNAH GA TO ALTAMAHA SOUND GA EXTENDING FROM 20 TO 60 NM-JENKINS-SCREVEN-CANDLER-BULLOCH-EFFINGHAM-TATTNALL-EVANS- INLAND BRYAN-COASTAL BRYAN-INLAND CHATHAM-COASTAL CHATHAM-LONG- INLAND LIBERTY-COASTAL LIBERTY-INLAND MCINTOSH-COASTAL MCINTOSH- ALLENDALE-HAMPTON-INLAND COLLETON-DORCHESTER-INLAND JASPER-BEAUFORT- COASTAL COLLETON-CHARLESTON-COASTAL JASPER- 354 AM EDT FRI MAY 7 2010 THIS HAZARDOUS WEATHER OUTLOOK IS FOR ATLANTIC COASTAL WATERS...SOUTHEAST GEORGIA AND SOUTHEAST SOUTH CAROLINA. .DAY ONE...TODAY AND TONIGHT. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME. SCZ045-080800- BERKELEY- 354 AM EDT FRI MAY 7 2010 THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHEAST SOUTH CAROLINA. .DAY ONE...TODAY AND TONIGHT. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY. LAKE WINDS...WEST WINDS WILL INCREASE AND BECOME GUSTY AHEAD OF A STRONG COLD FRONT SATURDAY...RESULTING IN THE CHANCE OF FREQUENT GUSTS TO AROUND 25 KNOTS NEAR AND ALONG THE SHORE OF LAKE MOULTRIE. IN WAKE OF THE COLD FRONT SATURDAY NIGHT INTO SUNDAY MORNING...STRONG COLD AIR ADVECTION MOVING ACROSS THE WARMER LAKE WATERS WILL ALLOW FOR NORTHERLY WINDS NEAR 20 KNOTS. AS A RESULT...A LAKE WIND ADVISORY MAY BE REQUIRED AT A LATER TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME. 33
Nearby
River Flood Warnings in Georgia, 2010Every river flood warning in 2010
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; radar from the NEXRAD Level II archive; the gauge from the NWS water service and the USGS.